Meds changing again…

Recently my doctor has suggested changing the medication that I take again. On the one hand I am so very fed up going through all the side effects of different medications and then the effects of changing it. I am fed up reading the leaflets that come along with the medication, or listening to the advice from the doctors and/or pharmacists about the possible side effects that these drugs can instill. I am so fed up having to take medication. I am so fed up feeling like there is so much more ‘wrong’ with me. However, on the other hand, I am very grateful that I am lucky enough to have a doctor that is listening to me and seems to be actively wanting to find something that may help me. That might just make living with fibromyalgia and anxiety and everything that entails just a bit more bearable.

Anyway, the drug that I was on was Duloxetine, or Cymbalta as it is widely known. I was taking 120 mg a day, which I believe is quite a high dosage. Now, in order to start a new medication I had to cut down the Duloxetine, before coming off of it and then starting the new medication. Since visiting the pain clinic, my GP had a list of drugs to try to treat my fibromyalgia. I have tried the different drugs and different doses of them with no avail. So far I have been through Amitriptyline, Gabapentin, Pregabalin and Duloxetine. I was also on Sertraline during this time. The move, from Sertraline to Duloxetine was particularly difficult. I knew coming off of Duloxetine was not going to be easy, especially when my doctor warned me that I was going to have “a rough couple of weeks”. He was not wrong! I have just started taking the new medication.

I could feel the effect as soon as I cut down the dosage of Duloxetine.

Then when it came to the period of time I was without medication, it was horrible! For years I have been having nightmares, these seemed to become more vivid. I was sweating. A lot! Not only that, I was having cold and hot flushes. I was feeling sick, all of the time. The pain I felt! It has been intense! On top of that my eyes have been funny. It was like I could hear them. I know how ridiculous this sounds as I type it but they were making lightsabre like sounds when I moved my eyes. Apparently these are brain zaps, and are common when coming off of Duloxetine. They are not nice! The headaches and feelings that accompany them is awful. I was getting random sharp pains in my head. I quite often get headaches and these sharp pains in my head but they seemed to come more often. I ended up holding my head, telling my papa that it felt like my head was going to explode more than one occasion.

It was just the other day I started this new one. So far I still feel rough and I still have a lot of horrible symptoms/side effects. However, it is still early days. I am clinging onto hope that perhaps this tablet will be the one to help me. I know nothing is going to take all my symptoms away from me, but anything that makes them that wee bit more bearable is a plus.

Remember to be kind to people. You don’t know their struggles. To look at me, I look “normal”. I do not have any obvious physical signs of being ill. Everybody will have their own burden, their own issues, and is just trying to work their way through life.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s